The treatment for withdrawal symptoms is the most difficult part of the therapy for a person, who is addicted to opiates. In the USA, almost 9 percent of the population is addicted to opiate and it is really difficult to get out of this addiction, but it is not an impossible task. Therefore, if you understand what you have to go through during withdrawal symptoms then maybe it can make things a bit simpler.
The withdrawal reactions will however vary from person to person. However, the general outline about opiate withdrawal timeline is as follows:
First two days
When you take your patient to any drug rehab centers in NH then relapse will start within 24 to 48 hours. During this period the addicted person realizes how he is trapped by the vicious cycle of addiction. The patient may show aggression, irritation and feel extreme headache after 12 hours of withdrawal. After initial period, the patient will feel muscle pain, stomach upset, sweating, loss of appetite, insomnia, severe anxiety and get panic attack. These are all temporary phase and soon they will come out of it.
Third to fifth day
After 2 days, the pain will reduce and most critical period of withdrawal symptoms is now over. However, stomach cramping, shiver, minor aches and fatigue will continue. After a week, most of the pain will be either gone or reduced a lot. During this period light exercise and nutritious food will help to recover. Mental problem will take much longer period to recover and for that there is the need for support group.
How to manage Opiate withdrawal symptoms
- Get support
During withdrawal process it is very essential to get support. Support can be given by any friend, family member or a nurse or doctor. The patient should express his feeling openly to a person with whom he can trust and also feel that he is his well wisher.
- Introduce few basic exercise
Light exercises can be very helpful to get relief from initial withdrawal symptoms. Light exercises will release serotonin, which is very helpful in removing various negative feelings that the patient is experiencing during the withdrawal symptoms. Instead of sitting all the time and feeling sorry about the condition, if the patient walks around he will feel better. This will help to get negative feelings out of his mind.
- Try to get good sleep
Although during this period, the patient can hardly sleep, but attempt should be made to get some sleep. During initial few days, if the patient can manage to get 8 hours of sleep in a day, it will be very useful for him. It will be better not to involve in any other work that gives mental stress during this period. This will not allow the patient to get proper sleep. The body needs full rest for some time during this period.
- Take healthy foods and drinks
Initially, the appetite will be lost, but after few days the patient may want to eat. Following foods will be very useful –
- Nuts and olive oil
- Wild fish
- Leafy greens